About Us | Help Videos | Contact Us | Subscriptions



This article in SSSAJ

  1. Vol. 45 No. 4, p. 705-709
    Received: June 18, 1980
    Accepted: Jan 26, 1981

Request Permissions


Properties of the Sorptivity for Exponential Diffusivity and Application to the Measurement of the Soil Water Diffusivity1

  1. R. D. Braddock,
  2. J. Y. Parlange and
  3. I. G. Lisle2



For certain diffusivities, first integral techniques can be used to decouple the soil-water diffusion equation, in similarity form, into a set of first-order equations. Such a decoupling is possible where the diffusivity depends on the water concentration, as either a power law or as an exponential function. Here we show that the exponential case is related to the power law case, but with some resulting complications.

For this class of diffusivities, the solutions form a special class, and we generate some of their properties. In particular, the sorptivity can be represented by a simple relation to a universal function of the water content. This function is tabulated and compared with results obtained by another method, i.e., optimization. The results are applied to the measurement of soil-water diffusivity.

  Please view the pdf by using the Full Text (PDF) link under 'View' to the left.

Copyright © . Soil Science Society of America